Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 200, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 13, 2018, 4:12 PM CDT for Cherokee County, Rusk County, Smith County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2018, 4:12 PM CDT (21:12 UTC)
- Expired
- Oct 13, 2018, 5:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:06 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:54 PM CDT, 18 minutes earlier.
Area forecast discussion, Oct 13, 3:54 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 354 PM CDT Sat Oct 13 2018 .SHORT TERM.../Tonight through Sunday Night/ Tornado Watch 414 is currently in effect until 8 pm for much of Texas south of I-20. Currently, there is an area of light to moderate showers along the I-30 corridor stretching back to near Tyler. Just west of this activity is a line of showers and strong thunderstorms that has been aided by a surface low south of Dallas and the instability out ahead of it. Some of these storms can turn severe this afternoon and evening with isolated tornadoes and large hail the primary threats. Otherwise, this line is paralleling an inverted trough that is riding northeastward over East Texas. This activity will continue to push northeastward into the I-30 corridor where the higher rain chances are expected throughout the next 36 hours. A cold front will begin to push through the region, from north to south, during the afternoon and evening hours on Sunday. Showers and thunderstorms will form along this front as it moves southward. Heavier rain activity will also form along the 700/850 mb front which is what will keep rain chances up through the remainder of the forecast period. Temperatures will remain near normal but will begin to drop after the cold front. /35/ .LONG TERM.../Monday through Saturday/ For the start to the work week the Four State Region will be in a favorable wet weather pattern sandwiched between a large upper level ridge of high pressure situated off the Southern Atlantic Region that will expand Southwest across the Gulf of Mexico, and an upper level longwave trough trailing Southwest from a closed upper low over the Upper Midwest and reaching across the Four Corners Region and to near the Southern California and Upper Baja Coast. A surface cold front will be over Southwest Arkansas and into East and Northeast Texas and approaching Northwest Louisiana. Overnight Monday a closed upper low will take shape in the bottom of the longwave trough of low pressure and split off from the main flow, while slowly drifting toward the Four Corners Region during mid week. Rain and thunderstorm chances will remain high with a slight decrease in the afternoon Wednesday. The forecast area will remain in between the upper level ridge over the Gulf of Mexico, North Florida, and the South Atlantic Region and the upper low over the Four Corners Region extending the chance for rain and thunderstorms but slightly less than those of the first half of the work week. With the thick cloud cover and cooler air over the area a change in the daytime highs and overnight lows will be fall like. Highs falling Monday and will be in the 50s and 60s through mid week with warming readings into the late week. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 81 67 69 / 60 60 60 70 MLU 72 86 69 77 / 30 30 30 50 DEQ 62 75 54 54 / 80 50 90 80 TXK 65 77 57 57 / 80 50 80 80 ELD 67 78 65 67 / 60 60 60 70 TYR 66 78 53 54 / 70 50 80 80 GGG 68 80 59 59 / 70 60 70 70 LFK 74 85 67 69 / 50 40 40 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Oct 13, 3:41 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 341 PM CDT Sat Oct 13 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ167-142045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain- 341 PM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and east Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will intermittently move across portions of the region along I 30, with more isolated storms expected for the remainder of the region through tonight. However, no widespread hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Another round of thunderstorms may accompany a strong cold front late Sunday into Sunday night. Lightning and heavy rain will be the primary hazards. Low thunderstorm chances will continue throughout much of the upcoming week as a series of upper-level disturbances moves northeast atop a shallow cool air mass at the surface. However, severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. TXZ136>138-149>153-165-166-142045- Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 341 PM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for portions of east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will move across East Texas, and although the intensity may diminish into the evening hours, a few strong or severe storms will be possible. Isolated tornadoes, large hail, and damaging winds would be the primary hazard with any severe storms. Heavy rain may result in some isolated flooding issues. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Another round of thunderstorms may accompany a strong cold front late Sunday into Sunday night. Lightning and heavy rain will be the primary hazards. Low thunderstorm chances will continue throughout much of the upcoming week as a series of upper-level disturbances moves northeast atop a shallow cool air mass at the surface. However, severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be requested late this afternoon or this evening across portions of East Texas. TXZ096-097-108>112-124>126-142045- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion- 341 PM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for portions of northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will move across East Texas, and although the intensity may diminish into the evening hours, a few strong or severe storms will be possible. Damaging winds would be the primary hazard with any severe storms. Heavy rain may result in some isolated flooding issues. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Another round of thunderstorms may accompany a strong cold front late Sunday into Sunday night. Lightning and heavy rain will be the primary hazards. Low thunderstorm chances will continue throughout much of the upcoming week as a series of upper-level disturbances moves northeast atop a shallow cool air mass at the surface. However, severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be requested late this afternoon or this evening across portions of East Texas.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:49 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 10 days |
| Oct 13, 3:21 PM CDT | Tornado Warning | SHV | Cherokee, Smith | 54 min |
| Oct 13, 4:45 PM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur and 1 more | 3 hr |
| Oct 13, 5:07 PM CDT | Tornado Warning | SHV | Panola, Rusk | 38 min |
| Oct 13, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 29 min |
| Oct 13, 5:29 PM CDT | Tornado Warning | SHV | Panola | 46 min |
| Oct 13, 6:13 PM CDT | Tornado Warning | SHV | Panola | 7 min |
| Oct 13, 6:43 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.